Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 159, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 3, 2001, 3:19 PM CDT for Wayne County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2001, 3:19 PM CDT (20:19 UTC)
- Expired
- Jul 3, 2001, 3:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Wayne County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 986 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 032019 SVRBNA TNC181-032045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 319 PM CDT TUE JUL 3 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WAYNE COUNTY IN TENNESSEE * UNTIL 345 PM CDT * AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME SOUTH CENTRAL WAYNE COUNTY...OR ABOUT 14 MILES NORTHWEST OF UNDERWOOD-PETERSVILLE...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN WAYNE COUNTY AT 330 PM CDT DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ 07
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 1:57 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 3, 1:57 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 157 PM CDT TUE JUL 3 2001 CURRENTLY, CONVECTION IS FIRING ALONG AND SOUTH OF A BOUNDARY BISECTING THE MID STATE FROM EAST TO WEST. ALTHOUGH MOST UNSTABLE AIR REMAINS NORTH OF THE BOUNDARY, LOW LEVEL CONVERGENCE APPEARS TO BE THE PRIMARY FORCING MECHANISM, WITH WNW WINDS NORTH AND SSW WINDS SOUTH. FORECAST APPEARS TO BE MUCH OF THE SAME DUE TO LITTLE CHANGE IN AIR MASS CHARACTERISTICS THE NEXT TWO DAYS. POPS WILL BE A LITTLE HIGHER TOMORROW AS SURFACE BOUNDARY DEVELOPS TO OUR NORTH, AND MIDDLE TENNESSEE COMES UNDER THE INFLUENCE OF A MID-LEVEL NORTHWEST FLOW REGIME AS 500 MB SHORTWAVE STALLS TO OUR EAST. SOME DRYING IN THE MID-LEVELS ON THURSDAY WILL REDUCE CHANCE OF PRECIPITATION. MODELS SUGGEST SLOW-MOVING FRONT WILL PASS THROUGH THE MID STATE THURSDAY EVENING, GIVING WAY TO LESS HUMID WEATHER ON FRIDAY AND SATURDAY. NGM/AVN MOS TEMPERATURES ARE VERY CLOSE THE NEXT TWO DAYS, WITH VALUES CONSISTENT WITH OBSERVED TEMPERATURES THE LAST SEVERAL PERIODS, SO WILL STAY WITHIN THAT RANGE. WILL CONTINUE WITH MAINLY SCATTERED POPS UNTIL FRONTAL PASSAGE THURSDAY EVENING. BNA 73/90/7=2/87/65 25232 LAWRENCEBURG 72/91/71/89/67 24234 CSV 67/84/66/82/61 35343 .BNA...NONE. 08
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:22 PM CDT | Severe Thunderstorm Warning | OHX | Moore | 23 min |
| Jul 3, 5:17 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 28 min |
| Jul 3, 6:45 PM CDT | Flash Flood Warning | OHX | Cumberland | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.